Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 24, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 17, 2016, 2:59 AM CST for Ellis County, Harper County, Roger Mills County, Oklahoma. It took effect at Nov 17, 2016, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 2:59 AM CST (08:59 UTC)
- In effect from
- Nov 17, 2016, 11:00 AM CST
- Expired
- Nov 17, 2016, 4:49 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK
The radar
The Vance AFB radar (KVNX), 152 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3828 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027 WWUS84 KOUN 170859 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 259 AM CST THU NOV 17 2016 ...CRITICAL WILDFIRE CONDITIONS LIKELY AGAIN TODAY ACROSS FAR NORTHWESTERN OKLAHOMA... OKZ004-009-171800- /O.UPG.KOUN.FW.A.0022.161117T1700Z-161118T0100Z/ /O.NEW.KOUN.FW.W.0024.161117T1700Z-161118T0100Z/ HARPER-ELLIS- 259 AM CST THU NOV 17 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FAR NORTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 78 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
058 WWUS84 KOUN 171527 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 927 AM CST THU NOV 17 2016 ...CRITICAL WILDFIRE CONDITIONS LIKELY AGAIN TODAY ACROSS FAR NORTHWESTERN OKLAHOMA... OKZ014-172330- /O.EXA.KOUN.FW.W.0024.161117T1700Z-161118T0100Z/ ROGER MILLS- 927 AM CST THU NOV 17 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 78 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ004-009-172330- /O.CON.KOUN.FW.W.0024.161117T1700Z-161118T0100Z/ HARPER-ELLIS- 927 AM CST THU NOV 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA... * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...HIGHS 78 TO 83 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
333 WWUS84 KOUN 172249 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 449 PM CST THU NOV 17 2016 ...RED FLAG WARNING CANCELLED... OKZ004-009-014-180000- /O.CAN.KOUN.FW.W.0024.000000T0000Z-161118T0100Z/ HARPER-ELLIS-ROGER MILLS- 449 PM CST THU NOV 17 2016 ...RED FLAG WARNING IS CANCELLED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH WINDS WILL REMAIN BREEZY THROUGH TONIGHT...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN AT OR ABOVE 30 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 17, 2:57 AM CST, 2 minutes earlier.
Area forecast discussion, Nov 17, 2:57 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
257 AM CST Thu Nov 17 2016
.DISCUSSION...
Main focus was on the next 24 hours looking at wildfire conditions,
wind, and chance for rain.
Fire Weather... The most likely area for critical wildfire
conditions to develop this afternoon will be in parts of NW OK.
Warm temperatures and gusty south to southwest winds are expected to
develop in this area. The one parameter that will be a bit uncertain
will be how low the RH drops this afternoon. Models show moisture
spreading into the area which should keep humidities above critical
levels across much of the fa this afternoon, except for parts of NW
OK where it will take the longest for the moisture to reach and
drier air could move into this area from the west later this
afternoon. With this in mind, will convert the current Fire Wx Watch
to a Red Flag Warning and later shifts will have to monitor to see
if more of the western parts of the fa are affected by lower
humidities.
Today through Friday... Gusty south to southwest winds are expected
to develop across the area today as pressure gradient increases.
With 35-40 kts just above the sfc and 40-50 kts at 850mb, mixing
will also help increase the winds across the area. However, there is
some question how much mixing will occur due to cirrus clouds that
will move across the region today. Despite the clouds, some wind
gusts above 40 mph will be possible today so will continue with the
current configuration of the wind advisory but will also add
Seminole county.
Temperatures are expected to be warm again today but not quite has
high as yesterday with afternoon highs in the upper 70s to 80s
today. A dryline and cold front are expected to move into the area
this evening with the cold front moving across the region tonight
into Friday. Some showers and a few thunderstorms will be possible
late tonight into Friday morning across the SE quarter to third of
the fa as the front interacts with better moisture. Cooler air and
breezy NW winds will occur behind the front leading to highs on
Friday that are 20-25 degrees lower than today.
Rest of the Forecast Period... With clear skies, light winds, and
the colder airmass moving into the region behind the front, low
temperatures Friday night into Saturday morning are expected to drop
to or below freezing across a large portion of the fa. For some this
would be the first freeze of the season. The cooler temperatures
will continue through the weekend before warming a little bit early
next week. Models show another upper level trough and cold front
affecting the region early next week with a chance for showers and
thunderstorms across the area Monday night into Tuesday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 80 46 55 30 / 0 10 0 0
Hobart OK 80 43 55 28 / 0 0 0 0
Wichita Falls TX 80 47 60 32 / 0 10 0 0
Gage OK 83 37 52 22 / 0 0 0 0
Ponca City OK 81 45 53 28 / 0 10 0 0
Durant OK 80 55 61 36 / 0 40 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 10 AM this morning to 6 PM CST this evening
for OKZ006>008-011>013-017>020-024>026-029>031.
Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for OKZ004-009.
TX...None.
&&
03/25Hazardous weather outlook, Nov 16, 6:58 PM CST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 658 PM CST WED NOV 16 2016 OKZ004>048-050>052-TXZ083>090-180100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 658 PM CST WED NOV 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS MAY CONTINUE TONIGHT DUE TO BREEZY...MILD...AND DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY OCCUR ACROSS FAR NORTHWEST OKLAHOMA ON THURSDAY WHERE A FIRE WEATHER WATCH IS IN EFFECT. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE REST OF THE AREA ON THURSDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON. .WIND... BREEZY TO WINDY CONDITIONS FROM LATE THURSDAY MORNING THROUGH THURSDAY AFTERNOON COULD CAUSE DIFFICULT DRIVING CONDITIONS ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA. WIND GUSTS UP TO 45 MPH ARE EXPECTED. A WIND ADVISORY HAS BEEN ISSUED. .THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA EARLY FRIDAY MORNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED EARLY FRIDAY MORNING. THUNDERSTORMS MAY RETURN ACROSS PORTIONS OF THE AREA MONDAY NIGHT THROUGH EARLY WEDNESDAY. .FREEZE... SUBFREEZING TEMPERATURES WILL BE POSSIBLE SATURDAY AND SUNDAY MORNING ACROSS MUCH OF OKLAHOMA AND POSSIBLY NORTH TEXAS. WIDESPREAD FROST COULD OCCUR AS WELL. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:32 PM CST | Freeze Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 35 more | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.